Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
193 Doctors are Online

Does anidepressant medication like Remeron or Lexapro (low dosage) and/or anti anxiety medications hinder the grieving process?

Thank you for your help:
My husband passed away from colon cancer on 1/16/13. He died at home. I did all of his end of life care ...I was with him since I was 15 yrs. old. We dated in 1979 and married in 1989. So my loss is great! I don't lots of supports, no kids, and only a few (not so close) family members. But I am seeing a councilor weekly and I do attend grief support group at my local church. So I have added some support now. I was tested and diagnosed with ADHD 2 yrs. ago and take Addrall XR 10 mg. My doctor added Addrall reg. 5mg. at noon and I can concentrate better at work (full time). And I do take the lowest dose (even half a pill ) of Ativan when needed for anxiety. Since I have had a very difficult time getting to sleep my doctor added Trazadone 50mg at bedtime. Sleep is better but still a big issue. Its getting calmed down enought at night to get to sleep. I wondered at this point if I should start on an antidepressent?Does anidepressant medication like Remeron or Lexapro (low dosage) and/or anti anxiety medications hinder the grieving process? I had heard that it can interupt the griefing process. And I have been mostly numb for 6 months, and my numbness is sort of wearing off now and reality is setting in.
Asked On : Fri, 11 Oct 2013
Answers:  1 Views:  23
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
,   ,  
General & Family Physician 's  Response
Hi. thank you for posting at Health Care Magic.
The grieving process causes high depression. Lexapro is the best medicament for you. You should use Lexapro 10 mg a day, if you want to take effect.
Take Care.
Answered: Fri, 11 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor